My serum ACE levels are extremely high, off the charts. About 3 months ago it was above 400, 1 month ago it was in the 300s. According to a rheumatologist, this is extremely high. Chest x-rays and urine calcium levels were normal. I had a full body gallium scan and that was normal. I have been having the most horrible symptoms for the past few years, including extreme fatigue, irritability, memory loss, hair loss, numbness in my limbs, heavy and weak limbs, muscle aches, loss of coordination, etc. It has progressed to the point where I am no longer able to function at work and had to quit several jobs.
Am I missing something? Is there another possible reason for my ACE levels to be so high? All the other possible culprits, as listed below, are nearly impossible because I have none of the risk factors or symptoms.
Well, I actually was wondering if there was something other than sarcoidosis that could cause this. Usually sarcoidosis should show in a chest x-ray or the gallium scan, as I was explained by medical professionals. I am awaiting the results of a blood test from last week and if the ACE levels are still elevated then I am to undergo some sort of bronchial lavage, where they would stick a tube down into my lungs in order to acquire and sample fluids from my lungs.
I wonder if a gallium scan would show uptake in pretty much any area of sarcoid activity. I'm at a loss. Just so confused and frustrated for feeling like this. My cognitive functions have been on the decline for quite a while and the pain is draining.
Thanks for you reply. Any MDs out there have any ideas? I have been tested negative for HIV and tuberculosis. My metabolic panel is generally within normal ranges.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.